# SDR CA080812001

- Difficulty date: July 16, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 9,544 hours
- Engine: Lyc O320H2AD
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: S21601
- Condition: Faulty
- Location: Strobe Light
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, B
- Precautionary procedure: A

## Discrepancy

(CAN) ON JULY 16, 2008 AT APPROX. 13:00, PILOT REPORTED SMOKE IN COCKPIT AND PLASTIC BURNING SMELL. ACFT ELECTRONICS WERE SHUTDOWN AND SMOKE DISSIPATED.  DURING POST FLIGHT INSP, MAINT DISCOVERED A FAULTY STROBE LIGHT SWITCH, AND REPLACED THE DEFECTIVE SWITCH. ACFT SYS TESTED WITH NO FURTHER DEFECTS FOUND.
